Although the arrival of new chemotherapy drugs and combinations has brought progress in terms of cancer patient survival, they entail many adverse effects that can compromise treatment, and hence prognosis, of the disease. Cytostatic agents can cause dermatological toxicity, among other side effects. The most familiar adverse effect of chemotherapy is alopecia. Although not serious, this changes the outward appearance of cancer patients. Other adverse effects include hypersensitivity and photosensitivity reactions, hand-foot syndrome, epidermal necrolysis, recall reactions, scleroderma-like reactions, Raynaud's phenomenon, eccrine squamous syringometaplasia, neutrophilic eccrine hidradenitis, nail abnormalities, pigmentation changes and extravasation injuries. Onset of these adverse effects often causes dose reduction and/or delayed treatment, which can affect patient survival and quality of life. It is therefore important to prevent their occurrence and treat them promptly, which requires cooperation between medical oncologists and dermatologists. This article reviews chemotherapy-associated dermatological toxicity, along with its diagnosis and therapeutic management.
Keywords: Chemotherapy; Cutaneous toxicity; Dermatological toxicity; Erupción; Fotosensibilidad; Hiperpigmentación; Hyperpigmentation; Photosensitivity; Quimioterapia; Rash; Toxicidad cutánea; Toxicidad dermatológica.
Copyright © 2019 AEDV. Publicado por Elsevier España, S.L.U. All rights reserved.